Alert archive / New York / Frost Advisories in 2018
Frost Advisory 2, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at Sep 7, 2018, 2:58 PM EDT for 4 counties in New York; Caledonia County, Essex County, Orleans County, Vermont. It took effect at Sep 9, 2018, 1:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2018, 2:58 PM EDT (18:58 UTC)
- In effect from
- Sep 9, 2018, 1:00 AM EDT
- Expired
- Sep 9, 2018, 7:20 AM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Caledonia County, VT, Essex County, VT, Orleans County, VT
The radar
The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386 WWUS71 KBTV 071858 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 258 PM EDT Fri Sep 7 2018 NYZ030-031-034-VTZ003-004-007-080900- /O.NEW.KBTV.FR.Y.0002.180909T0500Z-180909T1200Z/ Southern Franklin-Western Clinton-Western Essex-Orleans-Essex- Caledonia- Including the cities of Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Newport, Island Pond, and St. Johnsbury 258 PM EDT Fri Sep 7 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... The National Weather Service in Burlington has issued a Frost Advisory, which is in effect from 1 AM to 8 AM EDT Sunday. * LOCATION...Portions of the northern Adirondacks and northeast Vermont. * TEMPERATURES...Ranging from the low to mid 30s. * TIMING...Temperatures will drop into the lower to mid 30s late Saturday night into early Sunday morning. These colder temperatures coupled with light winds will promote favorable conditions for frost development. Any frost that develops will quickly dissipate Sunday morning as temperatures warm. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
5 follow-up statements
287 WWUS71 KBTV 080717 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 317 AM EDT Sat Sep 8 2018 NYZ029-081530- /O.EXA.KBTV.FR.Y.0002.180909T0500Z-180909T1200Z/ Southeastern St. Lawrence- Including the city of Star Lake 317 AM EDT Sat Sep 8 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... The National Weather Service in Burlington has issued a Frost Advisory, which is in effect from 1 AM to 8 AM EDT Sunday. * LOCATION...The northern Adirondacks and northeast Vermont. * TEMPERATURES...Lows in the low to mid 30s tonight. * TIMING...Temperatures will drop into the lower to mid 30s late Saturday night into early Sunday morning. These colder temperatures coupled with light winds will promote favorable conditions for frost development. Any frost that develops will quickly dissipate Sunday morning as temperatures warm. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. $$ NYZ030-031-034-VTZ003-004-007-081530- /O.CON.KBTV.FR.Y.0002.180909T0500Z-180909T1200Z/ Southern Franklin-Western Clinton-Western Essex-Orleans-Essex- Caledonia- Including the cities of Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Newport, Island Pond, and St. Johnsbury 317 AM EDT Sat Sep 8 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... The National Weather Service in Burlington has issued a Frost Advisory, which is in effect from 1 AM to 8 AM EDT Sunday. * LOCATION...The northern Adirondacks and northeast Vermont. * TEMPERATURES...Lows in the low to mid 30s tonight. * TIMING...Temperatures will drop into the lower to mid 30s late Saturday night into early Sunday morning. These colder temperatures coupled with light winds will promote favorable conditions for frost development. Any frost that develops will quickly dissipate Sunday morning as temperatures warm. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
953 WWUS71 KBTV 080723 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 323 AM EDT Sat Sep 8 2018 NYZ029>031-034-VTZ003-004-007-082100- /O.CON.KBTV.FR.Y.0002.180909T0500Z-180909T1200Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Orleans-Essex-Caledonia- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Newport, Island Pond, and St. Johnsbury 323 AM EDT Sat Sep 8 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... * LOCATION...The northern Adirondacks and northeast Vermont. * TEMPERATURES...Lows in the low to mid 30s tonight. * TIMING...Temperatures will drop into the lower to mid 30s late tonight into early Sunday morning. These colder temperatures coupled with light winds will promote favorable conditions for frost development. Any frost that develops will quickly dissipate Sunday morning as temperatures warm. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
446 WWUS71 KBTV 081922 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 322 PM EDT Sat Sep 8 2018 NYZ029>031-034-VTZ003-004-007-090900- /O.CON.KBTV.FR.Y.0002.180909T0500Z-180909T1200Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Orleans-Essex-Caledonia- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Newport, Island Pond, and St. Johnsbury 322 PM EDT Sat Sep 8 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... * LOCATION...The northern Adirondacks and northeast Vermont. * TEMPERATURES...in the low to mid 30s. * TIMING...Temperatures will drop into the lower to mid 30s late tonight into early Sunday morning. These colder temperatures coupled with light winds will promote favorable conditions for frost development. Any frost that develops will quickly dissipate Sunday morning as temperatures warm. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ Lahiff
448 WWUS71 KBTV 090210 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 1010 PM EDT Sat Sep 8 2018 NYZ029>031-034-VTZ003-004-007-091200- /O.CON.KBTV.FR.Y.0002.180909T0500Z-180909T1200Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Orleans-Essex-Caledonia- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Newport, Island Pond, and St. Johnsbury 1010 PM EDT Sat Sep 8 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * LOCATION...The northern Adirondacks and northeast Vermont. * TEMPERATURES...In the lower to mid 30s. * TIMING...Temperatures will drop into the lower to mid 30s late tonight into early Sunday morning. These colder temperatures coupled with light winds will promote favorable conditions for frost development. Any frost that develops will quickly dissipate Sunday morning as temperatures warm. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
376 WWUS71 KBTV 091120 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 720 AM EDT Sun Sep 9 2018 NYZ029>031-034-VTZ003-004-007-091230- /O.CAN.KBTV.FR.Y.0002.000000T0000Z-180909T1200Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Orleans-Essex-Caledonia- Including the cities of Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Newport, Island Pond, and St. Johnsbury 720 AM EDT Sun Sep 9 2018 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Frost Advisory. Temperatures will rapidly warm this morning, dissipating areas of frost across far northeastern Vermont and across the northern Adirondacks on New York. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Sep 7, 1:21 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 7, 1:21 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Burlington VT 121 PM EDT Fri Sep 7 2018 .SYNOPSIS... Strong high pressure cresting over Ontario and Quebec today and through the weekend will provide fall like conditions with crisp days and chilly nights. Low pressure approaching from the Ohio Valley will bring widespread moderate rain to the North Country later Monday into Monday night. Will see a return to above normal temperatures and moderate humidity levels following this system, with mid to late week valley high temperatures back into the lower 80s. && .NEAR TERM /THROUGH SATURDAY/... As of 108 PM EDT Friday...Not much change to the forecast once again. Some cirrus remains over the region but is slowly exiting to south and is leaving mostly sunny skies in the wake of the clouds cover. Temperatures look well on track with highs in the upper 60s to mid 70s. Enjoy the beautiful day! Previous Discussion...Strong Canadian high pressure will provide welcome low humidity values to the region today and Saturday. Northerly winds of 5-10 mph will allow 2-m dewpoints to fall into the mid-upr 40s this afternoon. A secondary push of cooler/drier air late tonight will result in dewpoints dropping into the 30s on Saturday. So, definitely a crisp fall-like feel to the air mass, especially for the daylight hrs Saturday. Will see high temperatures in the low-mid 70s today. Patchy early AM fog should dissipate by 13Z, with mainly sunny conditions though sunshine will be filtered slightly with prevailing thin cirrus across the region thru at least the first half of the day. Mainly clear tonight with lows generally in the 40s. There is a push of northerly 25-30kt 925mb flow across Lake Champlain between 06-12Z associated with next surge of low- level CAA. May need a Lake Wind advisory for late tonight as a result, with good mixing over the lake waters (Lake Champlain water temperatures still low- mid 70s). Elsewhere, generally light N-NE winds, and will see a return of patchy fog in the favored river valleys for late Friday night/early AM Saturday. Daylight hrs Saturday will feature sunshine with highs only in the low- mid 60s (generally 10-12deg below normal) and north winds 10-15mph during the late morning thru mid-aftn hrs. PoPs NIL. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... As of 330 AM EDT Friday...Quiet weather continues Saturday night into the Sunday time frame as expansive 1030 mb surface high bridges atop and east of the region. The coldest night of the period is expected Saturday night when frost/freeze headlines will be likely in portions of the northern mountains under clear skies and light winds. High temperatures remain seasonably cool for Sunday under partial to full sunshine (61 to 68F). High clouds then gradually thicken and lower from southwest to northeast by Sunday night in advance of strong warm advection and remnant moisture from once TC Gordon. This morning's ECWMF has flipped from prior runs and now presents the quicker of global model solutions in regard to precipitation arrival. Given models are often on the slow side on warm advection driven precipitation arrival will lean in its direction accordingly, showing steadier rainfall arriving into our southwestern counties toward sunrise Monday. Low temperatures won't be as chilly as Saturday night - mainly 40s to locally near 50 across the SLV under the thickening mid to high clouds. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 330 AM EDT Friday...Tropical moisture then arrives quickly through the day on Monday and lingers into Monday night as Gordon remnants take a climo SLV storm track. Impressive warm advective signature remains present in all model solutions for this period, bolstered by a robust 925-850mb southerly jet as PWATs surge to near 2.0 inches. Given this signature high PoPs from 70-90% were maintained for a steady, soaking all-day rainfall, something many northern counties haven't seen since this past spring. While still a bit too far out for our QPF forecasts, I feel 24-hr rainfall totals ending 12Z Tuesday should average in the 0.75 to 1.5 inch range with locally higher totals, especially in the SLV where strongest low level frontogenetical fields should exist. Temperatures, at least daytime highs should remain on the seasonably cool side for Monday - upper 50s to mid 60s with lows Monday night mainly in the mid 50s to lower 60s. By Tuesday lingering morning showers from departing system to end west to east over time leaving only a few scattered showers by later in the day. Plenty of clouds should hang around through the day, though temperatures will climb back toward seasonal norms in the 70s. Looking further out, it looks like a great back half of the work week as another expansive area of high pressure settles across southern Canada and the northeast. As such, partly cloudy to mostly clear skies should take shape over time as conditions generally trend dry. Temperatures will trend gradually warmer under large scale 500 mb height rises with highs in the Wed-Fri time frame generally from 77 to 83 and overnight lows 55 to 65. && .AVIATION /17Z FRIDAY THROUGH WEDNESDAY/... Through 18Z Saturday...VFR conditions and light winds will persist through the afternoon and evening hours. Temperatures will quickly cross their crossover values after 06Z tonight, especially at KSLK and KMSS. This should be favorable for fog development across northern New York and eastern Vermont including the sites KSLK and KMSS. IFR to VLIFR conditions are expected at these locations with ceilings less than 500 feet and visibilities between 1/4 and 1/2 miles. The remainder of the TAF sites will likely remain VFR through the overnight period. Northerly winds will strengthen around sunrise on Saturday with winds in the 8 to 14 knot range through the morning hours. Outlook... Saturday Night: VFR. NO SIG WX. Sunday: VFR. NO SIG WX. Sunday Night: VFR. Chance RA. Monday: VFR/MVFR conditions possible. Definite RA. Monday Night: Mainly MVFR, with local IFR possible. Definite RA. Tuesday: Mainly MVFR, with local IFR possible. Chance RA, Chance SHRA. Tuesday Night: Mainly VFR, with areas MVFR possible. Slight chance SHRA. Wednesday: Mainly VFR, with areas MVFR possible. Slight chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Banacos NEAR TERM...Banacos/Clay SHORT TERM...JMG LONG TERM...JMG AVIATION...Clay
Hazardous weather outlook, Sep 7, 1:40 AM EDT, 13 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 140 AM EDT Fri Sep 7 2018 NYZ026>031-034-035-087-VTZ001>012-016>019-080545- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 140 AM EDT Fri Sep 7 2018 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in New York, 2018Frost Advisories in Vermont, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.